MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1120-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a common iliac artery.A non-abbott guide wire and guide catheter were advanced to the external iliac artery on the right and significant stenosis was present in the common femoral artery therefore, the wire was exchanged to a.018 command guide wire.Laser atherectomy was preformed 3 times with angio showing significant improvement flow.A 10x39mm omnilink elite stent was advanced over the wire into the distal aorta and deployed; however the balloon on the delivery system ruptured at 6 atmospheres not allowing the stent to fully expand.A 12x40mm armada 35 balloon dilatation catheter was attempted to be used for post dilatation; however, ruptured at 6 atmospheres.(bdc).During removal resistance was felt when pulling into the sheath and the bdc separated in half and the distal marker still on the wire just outside the sheath.An attempt was made to pull in the separated portion into the sheath when aspirating; however was unsuccessful as the balloon continued to get stuck on the arterial wall.A hemostat was used to pull the separated portion of the balloon from the arteriotomy all separated portions were removed.A perclose was used in attempt to close the left femoral artery; however, the artery was enlarged; therefore, direct pressure was held and access to the contralateral right side was gained.Angio revealed significant extravasation of contrast and a 10x5 non-abbott stent was implanted, post dilatated with 9x40mm unspecified balloon.However, angiogram showed some slight continued extravasation and a 8x39 non abbott was implanted and post dilatated with a 9x40mm unspecified balloon.The right femoral arteriotomy was closed with a perclose device.There was no adverse patient sequela and clinically significant delay was noted.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported balloon rupture could not be determined; however, the reported difficulty removing the device, separation, unexpected medical intervention and delay to treatment/therapy appear to be related to circumstances of the procedure.Possible factors that could contribute to balloon material ruptures include, but are not limited to, balloon damage during processing of the balloon material, inflation technique, interactions with other devices or patient anatomy, or insufficient preparation prior to use.In this case, a conclusive cause for the reported balloon rupture could not be determined since the device was not returned for analysis.In addition, the ruptured balloon material likely interacted with the introducer sheath during removal, resulting in the reported difficulty removing the device and upon further manipulation, the device ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22289610
Report Number2024168-2025-06312
Device Sequence Number8467388
Product Code LIT
UDI-Device Identifier08717648154980
UDI-Public(01)08717648154980(17)260331(10)21027G1
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberB1120-040
Device Catalogue NumberB1120-040
Device Lot Number21027G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10X39MM OMNILINK ELITE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight123 KG